Alert archive / Pennsylvania / Areal Flood Warnings in 2008

Areal Flood Warning 1, NWS Philadelphia/Mount Holly

May 31, 2008Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at May 31, 2008, 10:25 PM EDT for Bucks County, Pennsylvania. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2008, 10:25 PM EDT (02:25 UTC)
Expired
May 31, 2008, 11:38 PM EDT
In force
73 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Bucks County, PA

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 010229
FLWPHI

FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT SAT MAY 31 2008

PAC017-010530-
/X.NEW.KPHI.FA.W.0001.080601T0225Z-080601T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 130 AM EDT

* AT 1025 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT 
OVER 1.5 INCHES OF RAIN HAD FALLEN NEAR BEAVER RUN AND TOHICKON 
CREEK IN NORTHWESTERN BUCKS COUNTY. THIS AMOUNT OF RAINFALL WILL 
CAUSE POOR DRAINAGE FLOODING IN MORE URBANIZED AREAS...AND IT WILL 
CAUSE SMALL STREAMS TO OVERFLOW THEIR BANKS. 

THIS FLOOD WARNING MEANS THAT FLOODING OF POOR DRAINAGE AREAS AND 
SMALL STREAMS IS ANTICIPATED. LARGER STREAM RISES WILL BE SLOW AND 
FLASH FLOODING IS NOT EXPECTED. HOWEVER...BE AWARE THAT SOME 
FLOODING WILL OCCUR.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT VENTURE INTO OR STAY IN AREAS SUBJECT TO 
FLOODING IF WATER BEGINS RISING.

LAT...LON 4058 7522 4052 7511 4040 7507 4030 7527
      4043 7545
TIME...MOT...LOC 0225Z 180DEG 0KT 4043 7525

$$

MPD
1 follow-up statement
000 
WGUS81 KPHI 010338
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EDT SAT MAY 31 2008

PAC017-010347-
/X.CAN.KPHI.FA.W.0001.000000T0000Z-080601T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
1137 PM EDT SAT MAY 31 2008

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN NORTHWESTERN BUCKS COUNTY...

RADAR SHOWS THAT HEAVY RAINS HAVE MOVED OUT OF THE AREA. 


LAT...LON 4058 7522 4052 7511 4040 7507 4030 7527
      4043 7545

$$

MPD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 31, 9:04 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 31, 9:04 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A COLD FRONT WAS MOVING THROUGH CENTRAL NEW YORK AND PENNSYLVANIA
THIS EVENING. THE FRONT WILL PROGRESS EASTWARD AND MOVE ACROSS
OUR REGION BEFORE REACHING THE COAST LATER TONIGHT. HIGH PRESSURE
SHOULD FOLLOW FOR SUNDAY AND MONDAY. A FRONTAL BOUNDARY LIFTING UP
FROM THE SOUTHWEST IS EXPECTED TO STALL OVER OUR NEAR OUR REGION
FOR THE MID WEEK PERIOD. THE FRONT IS FORECAST TO MOVE TO OUR
NORTH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN UPDATE HAS BEEN ISSUED TO EXTEND A CHC OR SLIGHT CHC POP FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS A LITTLE LONGER
/THROUGH MIDNIGHT/ ESPECIALLY FOR THE NORTHERN HALF OF THE CWA
BASED ON RADAR TRENDS.

OTHERWISE, AN UPPER LEVEL SHORT WAVE THAT WAS MOVING ACROSS
WESTERN PENNSYLVANIA SHOULD PASS OVERHEAD LATER THIS EVENING
BRINGING AN END TO ANY PRECIPITATION CHANCES IN OUR REGION. THE
ASSOCIATED COLD FRONT IS EXPECTED TO MAKE ITS WAY THROUGH EASTERN
PENNSYLVANIA, NEW JERSEY AND THE UPPER DELMARVA TONIGHT, WITH
TEMPERATURES AND DEW POINTS EXPECTED TO BEGIN DROPPING SOMEWHAT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AN UPPER LEVEL SHORT WAVE THAT WAS OVER THE MIDDLE MISSISSIPPI RIVER
VALLEY THIS AFTERNOON WILL MOVE TO THE EAST AND IT SHOULD PASS
OVERHEAD ON SUNDAY MORNING.  WITH NO SIGNIFICANT MOISTURE TO TAP, IT
SHOULD GO BY RELATIVELY UNNOTICED.  A FINAL UPPER LEVEL SHORT WAVE
FROM THE NORTHWEST IS FORECAST TO PASS OVER OUR REGION ON SUNDAY
NIGHT BEFORE THE UPPER PATTERN FLATTENS FOR MONDAY AND TUESDAY.

SURFACE HIGH PRESSURE SHOULD BRING LESS HUMID CONDITIONS FOR SUNDAY
AND MONDAY.

AN IMPULSE IN THE RELATIVELY FLAT UPPER PATTERN WILL BEGIN TO
APPROACH FROM THE WEST AND MOVE OVER THE GREAT LAKES AND THE OHIO
RIVER VALLEY ON TUESDAY, RESULTING IN AN INCREASE IN CLOUD COVER FOR
OUR REGION LATE IN THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER IMPULSE IS EXPECTED TO BRING SHOWERS TO OUR REGION FOR
TUESDAY NIGHT.  IT DOES NOT APPEAR AS THOUGH THERE WILL BE MUCH
INSTABILITY AT THAT TIME OR ANY STRONG DYNAMICS ASSOCIATED WITH THE
IMPULSE.  THEREFORE, WE WILL ONLY MENTION SHOWERS FOR THAT TIME
PERIOD AND LEAVE OUT ANY REFERENCES TO THUNDER.

IN THE WAKE OF THE IMPULSE, THE UPPER PATTERN WILL REMAIN RATHER
FLAT THROUGH THE MID WEEK PERIOD, WITH A TROUGH EVENTUALLY DIGGING
OVER THE WEST AND A RIDGE BUILDING IN THE EAST BY NEXT WEEKEND.

A WARM FRONT WILL LIFT UP INTO OUR REGION ON TUESDAY NIGHT AND IT
SHOULD STALL FOR WEDNESDAY AND THURSDAY.  AS A RESULT, WE WILL
INCLUDE CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY NIGHT FOR MOST
LOCATIONS.  WITH INCREASED INSTABILITY POSSIBLE, WE WILL ALSO
MENTION THUNDERSTORMS.

THE FRONT SHOULD LIFT TO OUR NORTH ON FRIDAY, AND WARM RAIN-FREE
CONDITIONS ARE EXPECTED FOR FRIDAY INTO SATURDAY.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL CROSS THE AREA MAINLY LATE THIS EVENING INTO THE
EARLY OVERNIGHT. THE BULK OF THE SHOWERS AND THUNDERSTORMS CLEARED
THE AREA EARLIER, HOWEVER ADDITIONAL DEVELOPMENT HAS OCCURRED NEAR
KABE AND KRDG. WE HELD ONTO A THUNDERSTORM AT KABE A LITTLE LONGER
GIVEN RADAR TRENDS AND MAY HAVE TO AMEND FOR THIS AT KRDG. WE WILL
CONTINUE TO MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED.
ELSEWHERE, CLOUDS HAVE ERODED WITH THE EXCEPTION OF KMIV AND KACY
WHERE SOME LIFR CEILINGS ARE LINGERING BEHIND THE EARLIER
CONVECTION, GIVEN LITTLE IN THE WAY OF TEMPERATURE/DEW POINT
SPREADS. THE CLEARING LINE IS APPROACHING THEM AS WELL, THEREFORE
IMPROVEMENT TO VFR IS ANTICIPATED. THERE STILL MAY BE SOME CLOUDS
MOVING THROUGH TONIGHT THEREFORE WE HELD ONTO A MENTION BUT KEPT AT
VFR. GIVEN THE RAINFALL AND WINDS GOING LIGHT FOR SEVERAL OF THE
TERMINALS OVERNIGHT AND EARLY SUNDAY MORNING, SOME FOG MAY OCCUR,
THEREFORE THIS WAS MAINTAINED FOR KABE, KRDG, KTTN AND KMIV.

A SECONDARY FRONTAL BOUNDARY COUPLED WITH A PIECE OF ENERGY ALOFT IS
EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY. THE AIR MASS WILL BE
DRYER HOWEVER SOME MODEL GUIDANCE SUGGESTS ISOLATED SHOWERS POPPING
DURING THE AFTERNOON. WE WILL CONTINUE TO NOT INCLUDE A
PRECIPITATION MENTION, BUT WENT WITH SOME CUMULUS AROUND 5,000 FEET.
IN ADDITION, THERE COULD BE SOME HIGH LEVEL CLOUDS AROUND SUNDAY.
THE SURFACE WINDS WILL BE WEST TO NORTHWEST ABOUT 10 TO 15 KNOTS
WITH SOME GUSTS TO ABOUT 20 KNOTS. THE WINDS MAY TEND TO SHIFT BACK
TO THE SOUTHWEST FOR A TIME, ESPECIALLY IF THE AFOREMENTIONED
BOUNDARY HAS ENOUGH DEFINITION TO IT.

OUTLOOK...
HIGH PRESSURE BUILDS TOWARD OUR AREA SUNDAY NIGHT AND THEN SLIDES TO
OUR SOUTH DURING MONDAY. AS THIS HIGH SLIDES OFF THE MID ATLANTIC
COAST TUESDAY, ANOTHER STORM SYSTEM WILL APPROACH LATER TUESDAY.
THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS
FROM LATE TUESDAY AND CONTINUE INTO THURSDAY.

&&

.MARINE...
BASED ON AVAILABLE OBSERVATIONS AND FORECAST SOUNDINGS IN DELAWARE
BAY, THE SMALL CRAFT ADVISORY WILL BE CANCELLED.

OTHERWISE, WE WILL KEEP THE SMALL CRAFT ADVISORY FOR THE OCEAN
THROUGH 10Z SUNDAY AS THE SEAS COULD STAY UP FOR SEVERAL HOURS
OVERNIGHT. WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA
AFTER THEY DIMINISH OVERNIGHT AT LEAST THROUGH TUESDAY. BY TUESDAY,
A FRONTAL BOUNDARY WILL BEGIN SAGGING SOUTHWARD THROUGH THE AREA,
AND LIKELY STALL ACROSS OUR AREA ON WEDNESDAY, BEFORE AN AREA OF LOW
PRESSURE FINALLY CROSSES WEDNESDAY NIGHT. THIS TIME PERIOD WILL BE
THE MOST LIKELY FOR SMALL CRAFT ADVISORY CONDITIONS AS WELL AS
SHOWERS AND/OR THUNDERSTORMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/GORSE/DELISI
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...ROBERTSON/GORSE
Hazardous weather outlook, May 31, 9:00 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT SAT MAY 31 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
900 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL, ALONG WITH DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-011000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
900 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-011000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
900 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 31, 4:38 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     LIGHTNING        PITMAN                  39.73N 75.13W
05/31/2008                   GLOUCESTER         NJ   TRAINED SPOTTER

            A HOUSE WAS REPORTEDLY STRUCK BY LIGHTNING IN PITMAN.

0225 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.75 INCH       CAROLINE           MD   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED IN DENTON.

0230 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.88 INCH       CAROLINE           MD   TRAINED SPOTTER

            NICKEL SIZE HAIL WAS REPORTED IN DENTON.

0248 PM     HAIL             4 SSE BIVALVE           39.19N 75.00W
05/31/2008  E0.25 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED IN THOMPSONS BEACH.

0305 PM     HAIL             ELDORA                  39.22N 74.91W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF DIMES REPORTED IN ELDORA.

0310 PM     FUNNEL CLOUD     3 ESE WOODBINE          39.21N 74.76W
05/31/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            A POSSIBLE FUNNEL CLOUD WAS REPORTED EAST OF WOODBINE.

0335 PM     HAIL             GOSHEN                  39.14N 74.85W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED IN GOSHEN.

0345 PM     TSTM WND DMG     MILTON                  38.78N 75.31W
05/31/2008                   SUSSEX             DE   EMERGENCY MNGR

            NUMEROUS WIRES KNOCKED DOWN IN THE MILTON AREA.

0354 PM     TSTM WND GST     LEWES                   38.78N 75.15W
05/31/2008  M54.00 MPH       SUSSEX             DE   C-MAN STATION

            A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT LEWES.
            THE ANEMOMETER THEN STOPPED REPORTING.

0355 PM     TSTM WND GST     LAUREL                  38.56N 75.57W
05/31/2008  M54.00 MPH       SUSSEX             DE   MESONET

            A 54 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
            LAUREL DEOS STATION.

&&

GORSE
Special weather statement, May 31, 5:07 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT SAT MAY 31 2008

NJZ001-007>010-012-015-PAZ054-055-060>062-069-312300-
BERKS-BUCKS-CARBON-HUNTERDON-LEHIGH-MERCER-MIDDLESEX-MONROE-MORRIS-
NORTHAMPTON-SOMERSET-SUSSEX-WARREN-
507 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS MAY AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 59 MILES WEST OF
WILKES-BARRE TO 62 MILES NORTHEAST OF SCRANTON...MOVING SOUTHEAST AT
40 MPH. THE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST AND EAST CENTRAL
PENNSYLVANIA AND NORTHERN NEW JERSEY THROUGH 700 PM. THE THUNDERSTORMS
COULD EVEN GET AS FAR SOUTHEAST AS TRENTON NEW JERSEY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

RNS
Special weather statement, May 31, 7:15 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT SAT MAY 31 2008

NJZ007>010-012-PAZ062-010015-
HUNTERDON-MIDDLESEX-MORRIS-NORTHAMPTON-SOMERSET-WARREN-
715 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
PATERSON TO 24 MILES WEST OF PATERSON TO 7 MILES NORTHEAST OF
BETHLEHEM...MOVING SOUTHEAST AT 43 MPH. THE THUNDERSTORMS WILL BE
NEAR BASKING RIDGE...WHITE HOUSE STATION AROUND 730 PM...
MILLINGTON...FLAGTOWN AROUND 745 PM...SOUTH BRUNSWICK...SKILLMAN
AROUND 800 PM...HELMETTA AND OLD BRIDGE AROUND 815 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

RNS
Local storm report, May 31, 8:40 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     LIGHTNING        PITMAN                  39.73N 75.13W
05/31/2008                   GLOUCESTER         NJ   TRAINED SPOTTER

            A HOUSE WAS STRUCK BY LIGHTNING IN PITMAN.

0225 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.75 INCH       CAROLINE           MD   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED IN DENTON.

0230 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.88 INCH       CAROLINE           MD   TRAINED SPOTTER

            NICKEL SIZE HAIL WAS REPORTED IN DENTON.

0230 PM     TSTM WND DMG     2 SSW BROOKVILLE        39.75N 74.32W
05/31/2008                   OCEAN              NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN IN BARNEGAT AND STAFFORD TOWNSHIPS.

0248 PM     HAIL             4 SSE BIVALVE           39.19N 75.00W
05/31/2008  E0.25 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED IN THOMPSONS BEACH.

0305 PM     HAIL             ELDORA                  39.22N 74.91W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF DIMES REPORTED IN ELDORA.

0310 PM     FUNNEL CLOUD     3 ESE WOODBINE          39.21N 74.76W
05/31/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            A POSSIBLE FUNNEL CLOUD WAS REPORTED EAST OF WOODBINE.

0310 PM     TSTM WND DMG     EASTON                  38.77N 76.07W
05/31/2008                   TALBOT             MD   EMERGENCY MNGR

            TREES AND WIRES DOWNED IN EASTON AND TRAPPE.

0335 PM     HAIL             GOSHEN                  39.14N 74.85W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED IN GOSHEN.

0345 PM     TSTM WND DMG     MILTON                  38.78N 75.31W
05/31/2008                   SUSSEX             DE   EMERGENCY MNGR

            NUMEROUS WIRES KNOCKED DOWN IN THE MILTON AREA.

0354 PM     TSTM WND GST     LEWES                   38.78N 75.15W
05/31/2008  M54.00 MPH       SUSSEX             DE   C-MAN STATION

            A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT LEWES.
            THE ANEMOMETER THEN STOPPED REPORTING.

0355 PM     TSTM WND GST     LAUREL                  38.56N 75.57W
05/31/2008  M54.00 MPH       SUSSEX             DE   MESONET

            A 54 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
            LAUREL DEOS STATION.

0615 PM     TSTM WND DMG     2 W PARADISE VALLEY     41.12N 75.31W
05/31/2008                   MONROE             PA   EMERGENCY MNGR

            TREES KNOCKED DOWN IN PARADISE TOWNSHIP.

0700 PM     HAIL             NEWTON                  41.05N 74.75W
05/31/2008  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NEWTON.

&&

GORSE
Special weather statement, May 31, 9:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT SAT MAY 31 2008

NJZ009-015-PAZ060>062-068-069-071-010330-
BERKS-BUCKS-HUNTERDON-LEHIGH-MERCER-MONTGOMERY-NORTHAMPTON-
PHILADELPHIA-
927 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...HUNTERDON...
LEHIGH...MERCER...MONTGOMERY...NORTHAMPTON AND PHILADELPHIA
COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
BETHLEHEM TO 7 MILES SOUTHWEST OF ALLENTOWN TO 14 MILES NORTHWEST OF
READING...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
REVERE...FERNDALE AROUND 945 PM...ERWINNA...FRENCHTOWN AROUND 1000
PM...BEDMINSTER...PIPERSVILLE AROUND 1015 PM...STOCKTON...
SERGEANTSVILLE AROUND 1030 PM...FRICKS AND SOUDERTON AROUND 1045 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:09 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery66 min

Nearby

Areal Flood Warnings in Pennsylvania, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.